A Caltech Library Service

Is topologically massive gravity renormalisable?

Deser, S. and Yang, Z. (1990) Is topologically massive gravity renormalisable? Classical and Quantum Gravity, 7 (9). pp. 1603-1612. ISSN 0264-9381. doi:10.1088/0264-9381/7/9/012.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Topologically massive gravity is shown to be the unique local dynamical and unitary gravity model which is naive power counting renormalisable. This ultraviolet behaviour is established by an unusual parametrisation of the metric. However, neither covariant nor dimensional regularisation can be implemented. BRST regularisation reveals the possibility of an anomaly term: although it is absent at 1-loop order, where everything is finite, it would require higher-loop calculation to rule it out in general. The viability of this theory is therefore still unclear.

Item Type:Article
Related URLs:
URLURL TypeDescription
Deser, S.0000-0001-9285-9434
Additional Information:© 1990 IOP Publishing. Received 3 April 1990. We thank Jim McCarthy for useful discussions. This work was supported in part by NSF grant PHY-88-04561, NSF grant PHY-86-05978 and the Robert A Welch Foundation.
Funding AgencyGrant Number
Robert A. Welch FoundationUNSPECIFIED
Issue or Number:9
Record Number:CaltechAUTHORS:20180511-155245514
Persistent URL:
Official Citation:S Deser and Z Yang 1990 Class. Quantum Grav. 7 1603
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:86377
Deposited By: George Porter
Deposited On:14 May 2018 15:45
Last Modified:15 Nov 2021 20:38

Repository Staff Only: item control page